Narrow Results Clear All
Search results for "Pharmacy"
Geneva, Switzerland: World Health Organization; 2019.
Reducing adverse medication events is a worldwide challenge. This collection of technical reports explores key areas of concern that require action at a system level to improve: high-alert medications, polypharmacy, and medication use at care transitions. Each monograph provides an overview of the topic as well as practical improvement approaches for patients, clinicians, and organizations.
Addressing the Global Shortages of Medicines, and the Safety and Accessibility of Children's Medication.
Geneva, Switzerland: World Health Organization; 2015.
Drug shortages have the ability to affect the patient safety in emergency departments, oncology services, and pediatrics. This report discusses the consequences of drug shortages, approaches different countries are taking to reduce their occurrence, and strategies such as proactive identification of potential supply limitations and collective agreements to manage shortages.
London, UK: All-Party Pharmacy Group; May 2012.
This report discusses the impact of drug shortages in the United Kingdom and describes potential solutions.
An In Depth Investigation into Causes of Prescribing Errors by Foundation Trainees in Relation to Their Medical Education—EQUIP Study.
Dornan T, Ashcroft D, Heathfield H, et al. London: General Medical Council; 2009.
This report analyzed the causes and rates of prescribing errors in the National Health Service and found that educational level had little impact on medication errors and that many were intercepted before reaching patients. The authors suggest that a standardized national prescription chart could help prevent errors.
External Inquiry into the adverse incident that occurred at Queen's Medical Centre, Nottingham, 4th January 2001.
Toft B. London, England: Department of Health; 2001.
This UK Department of Health report details a series of errors that led to the death of a young man due to wrong route administration of the chemotherapy drug vincristine. The fatality occurred as a result of a socio-technical systems failure at the hospital where he received the injection. The report makes 48 recommendations to help minimize the likelihood of this mistake.